Thunderstorm Wind, Vilas
- When
- August 26, 1:40 AM CST to 1:45 AM CST
- Where
- Vilas County, Land O Lakes
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 46.133, -89.233
Thunderstorms moved across northern Wisconsin as a strong low pressure system moved into the state. ).
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Thunderstorms moved across northern Wisconsin as a strong low pressure system moved into the state. The storms downed trees across northern Vilas county and dropped dime size hail in Conover (Vilas co.).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Aug 25, 8:00 PM CST, 5 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 900 PM CDT MON AUG 25 2003 UPDATED FORECAST TO DROP MENTION OF SEVERE THUNDERSTORMS TONIGHT. 18UTC ETA AND 00UTC RUC SHOW IMPLIED LIFT ASSOCIATED WITH 300MB JET LEAVING THE AREA AND BEST LOW LEVEL DYNAMICS ARE TO THE SOUTH NEAR THE WARM FRONT AND OUT WEST ALONG THE APPROACHING COLD FRONT. THE LOSS OF SURFACE HEATING AND THE BETTER JET DYNAMICS SHOULD KEEP ALL OR MOST THUNDERSTORMS IN OUR AREA BELOW SEVERE LIMITS. .GRB...NONE. RDM WWW.CRH.NOAA.GOV/GRB
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-260945- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 900 PM CDT MON AUG 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION AND A COLD FRONT APPROACHES FROM THE WEST. SEVERE THUNDERSTORMS ARE NOT LIKELY. IF ANY DID OCCUR...THE MAIN THREAT WOULD BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE COLD FRONT WILL CONTINUE DROPPING SOUTH OVER WISCONSIN ON TUESDAY. WITH UNSTABLE AIR LINGERING OVER THE SOUTHEAST HALF OF WISCONSIN...A SLIGHT RISK OF SEVERE STORMS REMAINS FOR AREAS SOUTH OF A LINE FROM STEVENS POINT TO GREEN BAY. ANOTHER LOW PRESSURE SYSTEM WILL AFFECT THE FORECAST AREA WEDNESDAY NIGHT INTO THURSDAY NIGHT. MORE THUNDERSTORMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NECESSARY TONIGHT. RDM WWW.CRH.NOAA.GOV/GRB
The national radar mosaic for the moment the first event began.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2003Every state in 2003This day in weather historyWarnings in Wisconsin, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5333719, 5333720.